MAUDE Adverse Event Report: COOK INC ANGLED TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC ANGLED TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be send upon conclusion.
 
Event or Problem Description
It was reported by the user facility that a patient underwent a cholecystectomy laparoscopy with ioc procedure.The surgery staff has reported that they have come across a defective angled tip ureteral catheter set prior to patient contact.The staff reported that the small cap on the end is not attached and just loose in the packaging.However, the procedure was completed with a different catheter and no additional procedures or adverse effects on the patient were warrant due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
Investigation/evaluation: one complaint device was received in the open package with label lot number 7367362.The catheter was returned without the adapter.There was no indentation observed on the material to indicate the adapter had been tightened down properly on the proximal end where the adapter should have been located.If the adapter was loose it could have slipped off and been lost during the catheter packaging processes or when it was being removed from the package.Since the package was opened when received it cannot be confirmed if the adapter was not inside the package prior to opening the pouch.There is no indication that a design or process related failure mode contributed to this event.A review of the device history record of the finished product shows two non-conformances.These two issues were unrelated to the reported failure mode.A review of complaint history revealed two complaints associated to this complaint lot number.Another complaint for the same failure was received from the same customer.Based on the information provided and the results of our investigation; a definitive root cause was not able to be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.The appropriate personnel have been notified of this complaint report.

Brand Name
ANGLED TIP URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6525783
Report Number1820334-2017-00723
Device Sequence Number1594723
Product Code GBL
UDI-Device Identifier00827002145986
UDI-Public(01)00827002145986(17)191018(10)7367362
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number023105
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/29/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1